MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Catalog Number 1001782-HC
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional hi-torque 014 bmw hydro devices referenced in b5 are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left anterior descending (lad) artery.Four hi-torque (ht) balance middleweight (bmw) guide wires had resistance during advancement and got stuck with an unspecified number of balloon devices.The guide wires and balloons stuck were removed from the anatomy.Additional guide wires were used to complete the procedure.There was no reported adverse patient effect and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product was not performed because the lot number was not provided.The investigation was unable to determine a conclusive cause for the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18592767
Report Number2024168-2024-01148
Device Sequence Number8182610
Product Code DQX
UDI-Device Identifier08717648025990
UDI-Public08717648025990
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1001782-HC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date01/27/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexUnknown